A Case of High Dose Metoprolol Poisoning; Case Report and Literature Review

Beta Blocker Poisoning Treatment

Authors

  • Metin Ocak
  • Halil Çetinkaya Gazı State Hospital, Emergency Clinic Samsun
  • Hüseyin Kesim Gazı State Hospital, Emergency Clinic Samsun

DOI:

https://doi.org/10.54492/ijcmbs.v1i1.6

Abstract

β-Blockers are prescribed by physicians for many medical reasons (hypertension, long-term prophylaxis of angina pectoris, myocardial infarction, stable heart failure treatment, cardiac arrhythmias, etc.). Although cases of β-blocker poisoning have a low rate of 0.9% among all poisoning cases, they have a high mortality rate. In β-blocker poisoning with high lipid solubility; seizures, respiratory depression, coma, resistant bradycardia-hypotension and shock may occur. Metoprolol, a type of β-blocker, is a selective β1-adrenoceptor antagonist with sympathomimetic effect. It is also reported that metoprolol is the 2nd most commonly prescribed β-blocker after bisoprolol all over the world. This article aims to present a case who took high-dose metoprolol for suicidal purposes and to examine metoprolol poisoning and its treatment in the light of current literature.

Downloads

Published

2021-10-08 — Updated on 2021-11-06

How to Cite

1.
Ocak M, Çetinkaya H, Kesim H. A Case of High Dose Metoprolol Poisoning; Case Report and Literature Review: Beta Blocker Poisoning Treatment. İJCMBS [Internet]. 2021 Nov. 6 [cited 2024 Feb. 22];1(1):12-5. Available from: https://ijcmbs.com/index.php/ijcmbs/article/view/6